Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.
Where are you from (country)?
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
What is your current age, height, weight?
27, 6’1 160 lbs
What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
Started small worked up to 1mg daily
What condition was being treated with the drug?
For how long did you take the drug (weeks/months/years)?
Off and on for over a year
How old were you, and WHEN (date) did you start the drug?
25, August 2018
How old were you when you quit, and WHEN (date) did you quit?
27, February 2020
How did you quit (cold turkey or taper off)?
How long into your usage did you notice the onset of side effects?
First course noticed after 6 months
Second time on noticed after 6 weeks
What side effects did you experience that have yet to resolve since discontinuation?
Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.
Loss of Libido / Sex Drive
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Gynecomastia (male breasts)
Dry / Dark Circles under eyes
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Increased hair loss
Lowered body temperature
Other (please explain)
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
So far just multivitamin, vitamin d, fish oil, magnesium
If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?
Anything not listed in the above questions you’d like to share about your experience?
Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.
I’ve taken finasteride two different times to treat my hair loss. I was assured it was safe because such a small number of men experienced side effects and they went away when the medication was stopped.
The first time i got on i started with 1mg a day that i got from Keeps. As soon as i started treatment i felt great. I had much more energy than usual and my libido and erections were much stronger. That normalized soon thereafter and then the side effects started at about the 6 month mark. I think the first symptom i noticed was testicular pain and even my balls got smaller. I noticed this when i went to shave the area. My scrotum was looser than normal and would always sag down and look unhealthy. I then had a major drop in libido and got ED and watery semen. I felt flat and depressed. So i played around with the dose trying to minimize side effects before ultimately quitting after a year from my start date. Also around the time i quit i was into moderate drug use - alcohol, cigarettes, benzos, ecstasy. So for about 3 months after i quit fin i felt fucking terrible. I felt completely damaged inside, i knew the finasteride had hurt me but also chalked up the rest of my depression and sickness to the other drugs i was using. But anyway i felt better after 3 months of quitting fin, probably not 100% but i felt good enough to want to try it a second time…
Now on this second course i was living a healthier life. No more illegal drugs and i told myself this time would be different, i wouldn’t get side effects. So i decided to wean myself back on starting with 0.25 mg and working my way up. And yet again after i started i felt amazing! I had much more energy than normal and my libido was very strong, i guess this is from the initial increase in free testosterone. But then after 6 weeks thats when the side effects started again. One day out of the blue i had intense brain fog. It’s like something turned off inside my body again, i felt weak, lifeless. I had no energy, libido, and felt overheated all the time. Basically just felt my hormones being all screwed up. I didnt have the testicular pain or watery semen this time so i decided to drop down the dose to 0.25 and see if i could manage that. Nope… after taking a couple of those doses i knew i had messed myself up again. I felt like shit and i quit for good.
After 1 week of being off i started feeling much better. I was horny again, thinking clearly, and had no ED. That lasted around 3-4 days before i crashed and here i am. Right now i’m having intense brain fog, absolutely no libido and extreme depression. Even after abstaining from masturbation for 5 days, hardly any volume comes out. I have dry skin and look like complete shit, i look sickly and depleted. This stuff has made my life hell and right now i’m really feeling it. I feel brain damaged, i have tinnitus now and eye floaters, although i’m not sure i can blame the floaters on this but the hell with it who knows.
I dont know what to think. Maybe i’ll be okay since it seems i have recovered from this once before, or maybe i have really messed up this time and i’ll be even worse than before, with my body going through this again. I never thought this would happen to me but here we all are… i’m not sure what can be worse.